Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Child was burned by hot iron on calf. Healed but have small patches of hypopigmented skin. Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2436 Questions
Question
My 10yr old daughter was accidentally burned by a hot iron on the middle part of her calf on the left leg. It healed within 3 weeks but they are small patches of hypopigmented skin that looks ugly. Is there any treatment for this pls. Pls I need your advice on this quickly.
Posted Thu, 3 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Prasad 9 minutes later
Brief Answer:
1% hydrocortisone cream...

Detailed Answer:
Hi,

It seems she has developed burn related post inflammation hypopigmentation. 1% hydrocortisone cream can be used on such spots.

However if I were to be her treating doctor, I would recommend to wait for couple of weeks more before you try this steroid cream. I have seen many patients with similar spots getting back to normal skin colour and tone in 4-6 weeks after injury. Therefore wait for couple of weeks more. You can use the hydrocortisone cream if you don't see changes in the next 2 weeks.

Hope this helps. Write back for clarifications.

Regards
Above answer was peer-reviewed by
 
Follow-up: Child was burned by hot iron on calf. Healed but have small patches of hypopigmented skin. Treatment? 15 minutes later
How often and for how long do I use the cream. The wound is about a month old now. Thanks
 
 
Answered by Dr. Prasad 5 minutes later
Brief Answer:
Twice a day for 2 weeks...

Detailed Answer:
Hi,

Twice a day for 2 weeks application of steroid cream would be sufficient. If you do not see signs of improvement in 2 weeks time, you can visit a dermatologist who can prescribe stronger and more potent steroid preparation.

Hope this helps. Write back for clarifications.
Please close this discussion if your concerns are addressed.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor